What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 24, 8:41 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 24, 8:41 AM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Miami FL
941 AM EDT Mon Aug 24 2020
.Update...
Periods of gusty rain showers and isolated storms throughout the
day as Tropical Storm Laura passes to the south. We have already
had an outer band move across Miami-Dade this morning, producing
40 to 50mph wind gusts. The outer bands will pass through the
area with the greatest chances over southern and southwest
portions of the area. The 12Z MFL sounding did had very gusty
winds of 40 to 50 knots just off the surface, so these winds will
be able to mix down to the surface. Also, the low- level SRH was
142 m2/s2 on the morning sounding and the SPC mesoanalysis
continues SRH values around 100 throughout the day. This is
something we will have to monitor for any showers that may be
capable of producing funnel clouds or a brief tornado.
Otherwise, the pressure gradient has tightened with a breezy and
gusty day across South Florida with periods of showers and storms.
With the breaks in the cloud temperatures will be in the low to
mid 90s across the area.
&&
.Prev Discussion... /issued 800 AM EDT Mon Aug 24 2020/
Marine...
Due to ship observations over the Atlantic waters, as well as
observations along the coast, showing sustained winds around 30
knots with frequent gust to Gale force due to the gradient wind
there have been some changes in the advisories and new warnings
issued for marine areas. Seas are also beginning to build in the
Atlantic and Gulf waters this morning and will continue to build
the rest of the day. A Gale warning is now in effect for all Gulf
waters, Southern Atlantic and Biscayne Bay through late tonight.
A Small Craft advisory is in effect for waters offshore Palm Beach
and Lake Okeechobee. Conditions should begin to gradually improve
tomorrow and the remainder of the week.
Update...
Have made a few changes to the forecast this morning. POPs are
around 40-50% across the region today. While it will not be a
washout by any means there will be periods of gusty showers and
isolated thunderstorms with breaks throughout the day. Also,
looking at the gradient wind observations along the Atlantic coast
this morning a Wind Advisory has been issued for Atlantic coastal
region today. It will be a breezy and gusty day across South
Florida whether a particular location gets showers or not, purely
due to the gradient across the area with Tropical Storm Laura
passing to the south.
H&&
Prev Discussion... /issued 725 AM EDT Mon Aug 24 2020/
Aviation...
Mostly VFR conditions expected today outside of sporadic spells of
MVFR/IFR conditions due to swift moving SHRA/TSRA. Confidence on
timing too low at this time and any activity that does develop
will be short lived thanks to the rapid nature of the cells.
Blustery E to ESE winds today with gusts up to 30-35 kt due to a
tight pressure gradient sparked by Tropical Storm Laura passing to
the south of the region. Breezy winds expected to linger overnight
before picking up again tomorrow. A Wind Advisory is in effect
until 2 AM EDT Tuesday morning for the coastal east coast
locations of South Florida.
Prev Discussion... /issued 327 AM EDT Mon Aug 24 2020/
Short Term (Today through Tuesday)...
Models show a strong ridge over the area. This ridge will steer
Laura away from South Florida. However, Laura will serve to
tighten the pressure gradient across the area, bringing breezy
conditions for at least Monday, maybe Tuesday. Any convection will
be mostly diurnally driven, and due to the breezy conditions,
quick moving. The latest sounding shows fairly warm temperatures
at 500mb with a reading of -4C. PWATs are above 2 inches, and
NCAPE is around.2. The freezing level is fairly high at 16800ft.
Models show the area as mostly dry, with generally less than an
inch of rainfall for any given location. This would be mainly due
to the speed the convective cells will be moving, which should be
somewhere around 20kts.
By Tuesday, the weather begins to switch back to a more typical
summer like pattern, with the sea breeze being the main focus of
convection. With the flow out of the east to east southeast, the
main focus of convection should be in the interior and Gulf coast.
There is a possibility that there could be somewhat less activity
than forecast due to general subsidence around Laura. So, much of
the forecast will depend greatly on the exact track the storm
takes and how much it grows once it is in the Gulf of Mexico.
Long Term (Tuesday Night through the Weekend)...
By Tuesday Night, Laura will continue through the south/central
GOMEX with a gradual turn to the northwest by early Wednesday
morning as the system nears the western side of the Atlantic High,
followed by a more northward motion after that. Winds will
finally start to wane Tuesday night, though deep easterly to
southeasterly flow will remain in place for the remainder of the
work week before veering from the south/southwest by the weekend
as the ridge axis dips south.
For the work week, expect a return to the typical diurnal
summertime pattern across the region with scattered showers and
thunderstorms developing each day along the east and west coast
sea breezes and nocturnal convection across the local waters. The
greatest chances of showers and thunderstorms will be located
across the interior and west coast sections during the afternoon
and evening hours.
By this weekend, models are hinting at a pocket of drier air (sub
1.5 inch PW's) over the Florida Keys/Florida Straits area,
skirting over the far southern tip of the CWA. Due to the
uncertainty and the fact that it is almost entirely out of the
reign of South Florida, kept normal PoPs for this time of year;
however, if this dry picket does shift more to the north, South
Florida may see some below normal PoPs.
High temps will be in the low to mid 90s through the rest of the
week with overnight lows in the mid to upper 70s and around 80 for
the east coast. Heat indices continue to soar into the triple
digits with potential Heat Advisory temps mid-late week.
Beach Forecast...
A breezy east wind is causing enhanced risk of rip currents for
both the Gulf and Atlantic beaches. With the easterly flow, the
risk is higher on the Atlantic side, thus a High Risk of Rip
Currents Statement is in effect through at least 00z Wednesday.
Also, with a breezy east wind, and high tides running higher than
normal, some minor coastal flooding is possible along the Atlantic
coast today.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 91 80 91 80 / 40 30 40 20
Fort Lauderdale 90 82 91 82 / 50 30 40 20
Miami 91 82 91 81 / 50 30 40 20
Naples 94 78 94 78 / 50 50 60 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for FLZ168-172-173.
Wind Advisory until 2 AM EDT Tuesday for FLZ168-172-173.
AM...Gale Warning until 2 AM EDT Tuesday for AMZ630-651-671.
Small Craft Advisory until 2 AM EDT Tuesday for AMZ610-650-670.
GM...Gale Warning until 2 AM EDT Tuesday for GMZ656-657-676.
&&
Update...33/KellyHazardous weather outlook, Aug 24, 6:15 AM EST, 3 hours 30 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
715 AM EDT Mon Aug 24 2020
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
242315-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
715 AM EDT Mon Aug 24 2020
...Hazardous Marine Conditions...
...Gusty With Showers And Storms Across South Florida Today...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Isolated thunderstorms possible across South Florida
today. The primary hazards are lightning, strong wind gusts and
funnel clouds and can't rule out a tornado.
Wind: Breezy gradient winds will allow for sustained winds of 25 to
30 mph with gust up to 40 mph along the east coast. An isolated
thunderstorm is possible producing wind gust up to 50mph.
Tornado: Funnel clouds are possible with showers and storms across
the area today. Can't rule out the potential for a brief tornado
today.
Waterspouts: Waterspouts are possible over all South Florida waters.
Rip Currents: There is a high risk of rip currents for all Atlantic
beaches. There is a moderate risk of rip currents along the Gulf
coast beaches.
Marine: Gusty wind and hazardous seas are forecast to create
hazardous conditions for small craft over all South Florida waters.
Coastal flooding: Flooding of poorly drained coastal locations along
the east coast is possible during high tide cycles.
Temperatures: The heat index is forecast to be between 103 and 106
today across South Florida.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Afternoon thunderstorms will be possible across South Florida each
day. The primary hazards will be lightning, strong wind gusts, and
possible urban flooding of roadways, especially in typically poor
drainage areas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 24, 7:12 AM EST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Miami FL
812 AM EDT Mon Aug 24 2020
FLZ069-070-073-075-173-174-241245-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
812 AM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...MAINLAND
MONROE AND CENTRAL MIAMI-DADE COUNTIES UNTIL 845 AM EDT...
* At 812 AM EDT, National Weather Service meteorologists were
tracking gusty showers along a line extending from The Redland to
11 miles northeast of Northwest Cape Sable. Movement was northwest
at 35 to 40 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
showers.
* Locations impacted include...
Homestead, Chokoloskee, Northwest Cape Sable, Homestead General
Airport, The Redland, Florida City, Loop Road Ee Center, Naranja,
Dade-
Collier Training Airport, Leisure City, Shark Valley Obs Tower,
Mahogany Hammock, Pa-Hay-
Okee Overlook, Wilderness Waterway, Fortymile Bend, Middle Cape
Sable, Homestead Base, Everglades National Park, Princeton and Big
Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2514 8116 2525 8124 2532 8123 2537 8120
2547 8128 2565 8136 2573 8134 2575 8141
2578 8143 2599 8095 2550 8039
TIME...MOT...LOC 1212Z 134DEG 50KT 2556 8050 2533 8103
FELLSpecial weather statement, Aug 24, 7:18 AM EST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Miami FL
818 AM EDT Mon Aug 24 2020
FLZ073-074-173-241245-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
818 AM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
845 AM EDT...
* At 818 AM EDT, National Weather Service meteorologists were
tracking gusty showers along a line extending from 12 miles
southeast of Key Biscayne to near Black Point. Movement was
northwest at 40 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
showers.
* Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables, Key Biscayne, South
Miami, Black Point, Virginia Key, Kendall, The Redland, Doral,
Pinecrest, Miami Springs, Sweetwater, Miami Shores, West Miami, El
Portal, Medley, Westchester and Gladeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2564 8008 2560 8013 2556 8011 2552 8045
2577 8072 2588 8020 2574 8006
TIME...MOT...LOC 1218Z 130DEG 43KT 2562 7998 2557 8033
FELLSpecial weather statement, Aug 24, 7:41 AM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Miami FL
841 AM EDT Mon Aug 24 2020
FLZ071>074-173-241330-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
841 AM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 930 AM EDT...
* At 841 AM EDT, National Weather Service meteorologists were
tracking gusty showers along a line extending from near Miami to
near Intersection Krome And Kendall Drive. Movement was northwest
at 40 mph.
* Wind gusts of 50 to 55 mph and funnel clouds possible with these
showers.
* Locations impacted include...
Miami, Hialeah, Pembroke Pines, Miramar, Davie, Miami Beach, Coral
Gables, South Miami, Virginia Key, Kendall, Miami Gardens, The
Redland, Weston, North Miami, Doral, Miami Lakes, Cooper City,
Hialeah Gardens, Opa-Locka and Miami Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2569 8032 2558 8048 2598 8087 2610 8035
2572 8006
TIME...MOT...LOC 1241Z 118DEG 37KT 2574 8019 2570 8053
FELLSpecial weather statement, Aug 24, 8:19 AM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Miami FL
919 AM EDT Mon Aug 24 2020
FLZ066-067-070>073-241400-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Metro Broward County FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-
919 AM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...NORTHERN
MIAMI-DADE...SOUTHEASTERN HENDRY...BROWARD AND SOUTHWESTERN PALM
BEACH COUNTIES UNTIL 1000 AM EDT...
* At 919 AM EDT, National Weather Service meteorologists were
tracking gusty showers along a line extending from near
Intersection Krome And U.S. 27 to 11 miles northeast of
Dade-Collier Training Airport. Movement was northwest at 40 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
showers.
* Locations impacted include...
Pembroke Pines, Miramar, Weston, Dade-Collier Training Airport,
Rotenberger Wildlife Refuge, Intersection I-75 And U.S. 27,
Miccosukee Service Plaza, Mile Marker 30 On Alligator Alley, Holey
Land Wildlife Refuge, Big Cypress Seminole Reservation,
Intersection Alligator Alley And Miami Canal, Big Cypress National
Preserve, Miccosukee Indian Reservation, East Toll Gate On
Alligator Alley and West Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2649 8064 2626 8133 2584 8092 2598 8033
TIME...MOT...LOC 1319Z 125DEG 36KT 2596 8047 2598 8076
FELL
Special weather statement, Aug 24, 9:06 AM EST, 39 minutes before
Special Weather Statement
National Weather Service Miami FL
1006 AM EDT Mon Aug 24 2020
FLZ066-069-070-241445-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
1006 AM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR COLLIER AND CENTRAL HENDRY
COUNTIES UNTIL 1045 AM EDT...
* At 1006 AM EDT, National Weather Service meteorologists were
tracking gusty showers along a line extending from Big Cypress
Seminole Reservation to 9 miles southwest of Hendry Correctional to
near Belle Meade. Movement was northwest at 40 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
showers.
* Locations impacted include...
Naples, Marco Island, Ave Maria, Golden Gate Estates, Immokalee,
Belle Meade, Orangetree, Golden Gate, East Naples, Lely Resort,
Hendry Correctional, Big Corkscrew Island, Vineyards, Royal Palm
Hammock, Naples Park, Felda, Marco Island Airport, Naples Manor,
Big Cypress Seminole Reservation and West Toll Gate On Alligator
Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8184 2632 8182 2632 8166 2642 8166
2642 8156 2664 8157 2672 8131 2632 8088
2627 8088 2607 8121 2582 8176 2599 8184
TIME...MOT...LOC 1406Z 130DEG 34KT 2628 8095 2618 8128 2602 8170
RAGSpecial weather statement, Aug 24, 9:21 AM EST, 24 minutes before
Special Weather Statement
National Weather Service Miami FL
1021 AM EDT Mon Aug 24 2020
FLZ073>075-173-174-241500-
Mainland Monroe FL-Metropolitan Miami Dade FL-Far South Miami-
Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1021 AM EDT Mon Aug 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 1100 AM EDT...
* At 1020 AM EDT, National Weather Service meteorologists were
tracking gusty showers along a line extending from 8 miles south
of Ocean Reef to 26 miles east of the intersection of US 1 and
Card Sound Road. Movement was northwest at 40 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
showers.
* Locations impacted include...
Homestead, Homestead Miami Speedway, Black Point, Homestead General
Airport, The Redland, Turkey Point, Flamingo, Florida City,
Homestead Base, Naranja, Richmond West, Richmond Heights, Country
Walk, Leisure City, Cutler Bay, Everglades National Park, Zoo
Miami, Goulds, West Perrine and Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2513 8097 2574 8089 2558 8012 2552 8009
2530 8018 2528 8020 2535 8027 2530 8039
2520 8050 2522 8057 2523 8054 2523 8052
2524 8054 2523 8059 2514 8066 2514 8067
2516 8065 2514 8078 2518 8081
TIME...MOT...LOC 1420Z 125DEG 35KT 2521 8023 2507 7995
RAG